Alert archive / California / Winter Storm Warnings in 2011

Winter Storm Warning 1, NWS San Diego, CA

January 2, 2011San Bernardino County, California

NWS San Diego, CA issued this winter storm warning at Jan 2, 2011, 3:44 AM PST for San Bernardino County, California. It took effect at Jan 2, 2011, 12:00 PM PST. It was in force for 16 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jan 2, 2011, 3:44 AM PST (11:44 UTC)
In effect from
Jan 2, 2011, 12:00 PM PST
Expired
Jan 3, 2011, 3:59 AM PST
In force
16 hr
Issued by
NWS San Diego, CA

County San Bernardino County, CA

The nearest sounding before it

San Diego, CA (KNKX), launched 00:00Z, 11.7 hours before the alert went out and 246 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, San Diego, CA at 00:00Z on 2011-01-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, San Diego, CA at 00:00Z on 2011-01-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -20 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1628 m above ground
0-6 km bulk shear
29 kt
0-1 km storm-relative helicity
-20 m²/s²
0-3 km storm-relative helicity
16 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

509 
WWUS46 KSGX 021144
WSWSGX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN DIEGO CA
344 AM PST SUN JAN 2 2011

...COLD WINTER STORM TO IMPACT SOUTHERN CALIFORNIA TODAY...

.AN UPPER LEVEL LOW PRESSURE SYSTEM WILL BRING RAIN AND SNOW TO
SOUTHERN CALIFORNIA THIS AFTERNOON THROUGH MONDAY EVENING. RAIN
AND SNOW WILL BEGIN IN THE NORTHERN AREAS IN THE EARLY
AFTERNOON...THEN SPREAD SOUTHEAST INTO THE RIVERSIDE AND SAN DIEGO
COUNTY MOUNTAINS THROUGH THIS EVENING. WITH A COOL DRY AIR MASS
ALREADY IN PLACE...EVAPORATIVE COOLING AT THE ONSET OF
PRECIPITATION WILL ALLOW SNOW LEVELS TO DROP RAPIDLY. SNOW LEVELS
WILL BE AS LOW AS 3000-3500 FT...THOUGH SIGNIFICANT ACCUMULATION
IS ONLY EXPECTED ABOVE 4000 FT. PRECIP WILL LIKELY START AS RAIN
IN THE HIGH DESERTS...BUT QUICKLY TURN TO SNOW AS THE CENTER OF
THE LOW APPROACHES AND EASTERLY WINDS CONTINUE TO BRING IN COLD
AIR.

CAZ055-022200-
/O.NEW.KSGX.WS.W.0001.110102T2000Z-110104T0600Z/
SAN BERNARDINO COUNTY MOUNTAINS-
INCLUDING THE FOLLOWING LOCATIONS...ANGELUS OAKS...BALDWIN LAKE...
BARTON FLATS...BIG BEAR CITY...BIG BEAR LAKE...CRESTLINE...
FAWNSKIN...FOREST FALLS...I-15 AT CAJON SUMMIT...LAKE ARROWHEAD...
MOUNT BALDY...MOUNTAIN HOME VILLAGE...OAK GLEN...PHELAN...
RUNNING SPRINGS...TWIN PEAKS...WRIGHTWOOD
344 AM PST SUN JAN 2 2011

...WINTER STORM WARNING IN EFFECT FROM NOON TODAY TO 10 PM PST
MONDAY...

THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A WINTER
STORM WARNING FOR HEAVY SNOW...WHICH IS IN EFFECT FROM NOON TODAY
TO 10 PM PST MONDAY.

* SNOW LEVELS: 3500 TO 4000 FT...POSSIBLY AS LOW AS 3000 FT AT TIMES.

* SNOW ACCUMULATIONS: 4 TO 8 INCHES BELOW 4000 FT...AND 8 TO 14
  INCHES ABOVE 4000 FT WITH LOCALLY HIGHER AMOUNTS POSSIBLE.

* TIMING: LIGHT SNOW WILL BEGIN EARLY THIS AFTERNOON...BECOMING
  MODERATE TO HEAVY AT TIMES THROUGH MONDAY MORNING. SNOW WILL
  TAPER OFF TO SHOWERS DURING THE DAY MONDAY...ENDING BY MONDAY EVENING.

* WINDS: SOUTHWEST 15 TO 25 MPH WITH GUSTS TO 35 MPH.

* VISIBILITY: LESS THAN ONE-QUARTER MILE AT TIMES IN SNOW...BLOWING
  SNOW...AND FOG.

* IMPACTS: SNOW...BLOWING SNOW...AND DENSE FOG WILL CAUSE LOCAL
  VISIBILITY NEAR ZERO AT TIMES. TRAVELERS THROUGH THE MOUNTAINS
  SHOULD BE PREPARED FOR HAZARDOUS WINTER WEATHER CONDITIONS.
  MOTORISTS ARE URGED TO CHECK THE LATEST ROAD REPORTS BEFORE
  DEPARTING. ALWAYS CARRY CHAINS AND TAKE EXTRA FOOD AND CLOTHING
  IF YOU MUST TRAVEL INTO THE MOUNTAINS. THIS WEATHER COULD BE
  DEADLY FOR UNPREPARED CAMPERS AND HIKERS. 


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER
CONDITIONS ARE EXPECTED OR OCCURRING.  SIGNIFICANT AMOUNTS OF
SNOW ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. ONLY TRAVEL IN
AN EMERGENCY. IF YOU MUST TRAVEL...KEEP AN EXTRA FLASHLIGHT...
FOOD...AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY.

&&

$$

CAZ060-022200-
/O.NEW.KSGX.WW.Y.0001.110102T2000Z-110104T0600Z/
APPLE AND LUCERNE VALLEYS-
INCLUDING THE FOLLOWING LOCATIONS...ADELANTO...APPLE VALLEY...
EL MIRAGE...HELENDALE...HESPERIA...LUCERNE VALLEY...VICTORVILLE
344 AM PST SUN JAN 2 2011

...WINTER WEATHER ADVISORY IN EFFECT FROM NOON TODAY TO 10 PM PST
MONDAY...

THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A WINTER
WEATHER ADVISORY FOR SNOW...WHICH IS IN EFFECT FROM NOON TODAY TO
10 PM PST MONDAY.

* SNOW LEVELS: 2300 TO 3000 FT.

* SNOW ACCUMULATIONS: 1 TO 2 INCHES WITH LOCAL ACCUMULATIONS TO 3
  INCHES NEAR THE FOOTHILLS.

* TIMING: LIGHT TO MODERATE SNOW WILL BEGIN BY MID AFTERNOON WITH
  PERIODS OF SNOW THROUGH MONDAY EVENING.

* WINDS: EAST 10 MPH WITH GUSTS TO 20 MPH. LOCAL SOUTHWEST WINDS
  WITH GUSTS TO 25 MPH NEAR THE FOOTHILLS.

* VISIBILITY: 1 MILE OR LESS AT TIMES IN SNOW AND BLOWING SNOW.

* IMPACTS: SNOW AND REDUCED VISIBILITIES WILL MAKE TRAVEL
  HAZARDOUS. TRAVELERS SHOULD BE PREPARED FOR HAZARDOUS WINTER
  WEATHER CONDITIONS. MOTORISTS ARE URGED TO CHECK THE LATEST ROAD
  REPORTS BEFORE DEPARTING. ALWAYS CARRY CHAINS AND TAKE EXTRA
  FOOD AND CLOTHING.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW...SLEET...OR
FREEZING RAIN WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR
SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE
DRIVING.

&&

$$

CAZ056-058-022200-
/O.NEW.KSGX.WW.Y.0001.110103T0000Z-110104T0600Z/
RIVERSIDE COUNTY MOUNTAINS-SAN DIEGO COUNTY MOUNTAINS-
INCLUDING THE FOLLOWING LOCATIONS...AGUANGA...ANZA...
GARNER VALLEY...IDYLLWILD...MOUNTAIN CENTER...PINE COVE...
PINYON PINES...VISTA GRANDE...CUYAMACA...JULIAN...MOUNT LAGUNA...
RANCHITA
344 AM PST SUN JAN 2 2011

...WINTER WEATHER ADVISORY IN EFFECT FROM 4 PM THIS AFTERNOON TO
10 PM PST MONDAY...

THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A WINTER
WEATHER ADVISORY FOR SNOW ...WHICH IS IN EFFECT FROM 4 PM THIS
AFTERNOON TO 10 PM PST MONDAY.

* SNOW LEVELS: 3500 TO 4000 FT.

* SNOW ACCUMULATIONS: 4 TO 8 INCHES WITH LOCALLY HIGHER AMOUNTS POSSIBLE.

* TIMING: LIGHT SNOW WILL BEGIN BY LATE AFTERNOON AND BECOME
  MODERATE TO HEAVY AT TIMES THROUGH MONDAY MORNING. SNOW WILL
  TAPER OFF TO SHOWERS DURING THE DAY MONDAY...ENDING BY LATE MONDAY
  EVENING.

* WINDS: SOUTHWEST TO WEST 10 TO 20 MPH WITH GUSTS TO 30 MPH.

* VISIBILITY: LESS THAN ONE-QUARTER MILE AT TIMES IN
  SNOW...BLOWING SNOW...AND FOG.

* IMPACTS: SNOW AND REDUCED VISIBILITIES WILL MAKE TRAVEL
  HAZARDOUS. TRAVELERS SHOULD BE PREPARED FOR HAZARDOUS WINTER
  WEATHER CONDITIONS. MOTORISTS ARE URGED TO CHECK THE LATEST ROAD
  REPORTS BEFORE DEPARTING. ALWAYS CARRY CHAINS AND TAKE EXTRA
  FOOD AND CLOTHING.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW...SLEET...OR
FREEZING RAIN WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR
SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE
DRIVING.

&&

$$

SS
3 follow-up statements
079 
WWUS46 KSGX 022051
WSWSGX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN DIEGO CA
1251 PM PST SUN JAN 2 2011

...A WINTER STORM WILL IMPACT SOUTHERN CALIFORNIA THROUGH MONDAY...

.A LOW PRESSURE SYSTEM WILL BRING SNOW TO THE MOUNTAINS AND HIGH
DESERT OF SOUTHERN CALIFORNIA THIS AFTERNOON AND TONIGHT. SNOW
SHOWERS WILL CONTINUE MONDAY BEFORE DECREASING AND ENDING LATE IN
THE DAY AS THE LOW MOVES OUT OF THE REGION.

CAZ055-030500-
/O.CON.KSGX.WS.W.0001.000000T0000Z-110104T0600Z/
SAN BERNARDINO COUNTY MOUNTAINS-
INCLUDING THE FOLLOWING LOCATIONS...ANGELUS OAKS...BALDWIN LAKE...
BARTON FLATS...BIG BEAR CITY...BIG BEAR LAKE...CRESTLINE...
FAWNSKIN...FOREST FALLS...I-15 AT CAJON SUMMIT...LAKE ARROWHEAD...
MOUNT BALDY...MOUNTAIN HOME VILLAGE...OAK GLEN...PHELAN...
RUNNING SPRINGS...TWIN PEAKS...WRIGHTWOOD
1251 PM PST SUN JAN 2 2011

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 10 PM PST
MONDAY...

A WINTER STORM WARNING REMAINS IN EFFECT UNTIL 10 PM PST MONDAY.

* SNOW LEVELS: 3000 FEET.

* SNOW ACCUMULATIONS: 1 TO 4 INCHES BELOW 4000 FT...5 TO 10 INCHES
  ABOVE 4000 FEET...AND UP TO 12 INCHES ABOVE 5000 FEET.

* TIMING: SNOW WILL INCREASE AND SPREAD ACROSS THE MOUNTAINS THIS
  AFTERNOON AND EVENING. IT WILL BE HEAVY AT TIMES THROUGH MONDAY
  MORNING. SNOW SHOWERS WILL CONTINUE MONDAY WITH LESS
  ACCUMULATION.

* WINDS: SOUTHWEST 15 TO 25 MPH WITH GUSTS TO 35 MPH.

* VISIBILITY: LESS THAN ONE-QUARTER MILE AT TIMES IN SNOW...
  BLOWING SNOW...AND FOG.

* IMPACTS: SNOW...BLOWING SNOW...AND DENSE FOG WILL CAUSE LOCAL
  VISIBILITY NEAR ZERO AT TIMES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER
CONDITIONS ARE EXPECTED OR OCCURRING. SIGNIFICANT AMOUNTS OF SNOW
ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. ONLY TRAVEL IN AN
EMERGENCY. IF YOU MUST TRAVEL...KEEP AN EXTRA FLASHLIGHT...
FOOD...AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY.
TRAVELERS THROUGH THE MOUNTAINS SHOULD BE PREPARED FOR HAZARDOUS
WINTER WEATHER CONDITIONS. CHECK THE LATEST ROAD REPORTS BEFORE
DEPARTING. ALWAYS CARRY CHAINS AND TAKE EXTRA FOOD AND CLOTHING IF
YOU MUST TRAVEL INTO THE MOUNTAINS. THIS WEATHER COULD BE DEADLY
FOR UNPREPARED CAMPERS AND HIKERS.

&&

$$

CAZ060-030500-
/O.CON.KSGX.WW.Y.0001.000000T0000Z-110104T0600Z/
APPLE AND LUCERNE VALLEYS-
INCLUDING THE FOLLOWING LOCATIONS...ADELANTO...APPLE VALLEY...
EL MIRAGE...HELENDALE...HESPERIA...LUCERNE VALLEY...VICTORVILLE
1251 PM PST SUN JAN 2 2011

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 10 PM PST
MONDAY...

A WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 10 PM PST MONDAY.

* SNOW LEVELS: 2300 FEET.

* SNOW ACCUMULATIONS: 1 TO 2 INCHES WITH LOCAL ACCUMULATIONS TO 3
  INCHES NEAR THE FOOTHILLS.

* TIMING: LIGHT TO MODERATE SNOW WILL INCREASE THIS AFTERNOON
  CONTINUE OVERNIGHT WITH SNOW SHOWERS MONDAY.

* WINDS: EAST 10 MPH WITH GUSTS TO 20 MPH. LOCAL SOUTHWEST WINDS
  WITH GUSTS TO 30 MPH NEAR THE FOOTHILLS.

* VISIBILITY: 1 MILE OR LESS AT TIMES IN SNOW AND BLOWING SNOW.

* IMPACTS: SNOW AND REDUCED VISIBILITIES WILL MAKE TRAVEL
  HAZARDOUS.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE
TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS AND LIMITED
VISIBILITIES...AND USE CAUTION WHILE DRIVING. TRAVELERS SHOULD BE
PREPARED FOR HAZARDOUS WINTER WEATHER CONDITIONS. MOTORISTS ARE
URGED TO CHECK THE LATEST ROAD REPORTS BEFORE DEPARTING. ALWAYS
CARRY CHAINS AND TAKE EXTRA FOOD AND CLOTHING.&&

$$

CAZ056-058-030500-
/O.CON.KSGX.WW.Y.0001.110103T0000Z-110104T0600Z/
RIVERSIDE COUNTY MOUNTAINS-SAN DIEGO COUNTY MOUNTAINS-
INCLUDING THE FOLLOWING LOCATIONS...AGUANGA...ANZA...
GARNER VALLEY...IDYLLWILD...MOUNTAIN CENTER...PINE COVE...
PINYON PINES...VISTA GRANDE...CUYAMACA...JULIAN...MOUNT LAGUNA...
RANCHITA
1251 PM PST SUN JAN 2 2011

...WINTER WEATHER ADVISORY REMAINS IN EFFECT FROM 4 PM THIS
AFTERNOON TO 10 PM PST MONDAY...

A WINTER WEATHER ADVISORY REMAINS IN EFFECT FROM 4 PM THIS
AFTERNOON TO 10 PM PST MONDAY.

* SNOW LEVELS: 3500 FEET.

* SNOW ACCUMULATIONS: 2 TO 8 INCHES WITH LOCALLY HIGHER AMOUNTS
  POSSIBLE.

* TIMING: SNOW WILL INCREASE THIS AFTERNOON AND EVENING AND BECOME
  HEAVY AT TIMES THROUGH MONDAY MORNING. SNOW SHOWERS WILL
  CONTINUE MONDAY...ENDING LATE MONDAY EVENING.

* WINDS: SOUTHWEST TO WEST 10 TO 20 MPH WITH GUSTS TO 30 MPH.

* VISIBILITY: LESS THAN ONE-QUARTER MILE AT TIMES IN SNOW...
  BLOWING SNOW...AND FOG.

* IMPACTS: SNOW AND REDUCED VISIBILITIES WILL MAKE TRAVEL
  HAZARDOUS.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE
TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS AND LIMITED
VISIBILITIES...AND USE CAUTION WHILE DRIVING. TRAVELERS SHOULD BE
PREPARED FOR HAZARDOUS WINTER WEATHER CONDITIONS. MOTORISTS ARE
URGED TO CHECK THE LATEST ROAD REPORTS BEFORE DEPARTING. ALWAYS
CARRY CHAINS AND TAKE EXTRA FOOD AND CLOTHING.

&&

$$

MM
067 
WWUS46 KSGX 030514
WSWSGX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN DIEGO CA
914 PM PST SUN JAN 2 2011

...A WINTER STORM WILL IMPACT SOUTHERN CALIFORNIA THROUGH
MONDAY...

.A LOW PRESSURE SYSTEM WILL BRING SNOW TO THE MOUNTAINS AND HIGH
DESERT OF SOUTHERN CALIFORNIA TONIGHT AND MONDAY. SNOW SHOWERS
WILL CONTINUE THROUGH MONDAY AFTERNOON BEFORE DECREASING IN THE
EVENING AS THE LOW MOVES OUT OF THE REGION.

CAZ055-031400-
/O.CON.KSGX.WS.W.0001.000000T0000Z-110104T0600Z/
SAN BERNARDINO COUNTY MOUNTAINS-
INCLUDING THE FOLLOWING LOCATIONS...ANGELUS OAKS...BALDWIN LAKE...
BARTON FLATS...BIG BEAR CITY...BIG BEAR LAKE...CRESTLINE...
FAWNSKIN...FOREST FALLS...I-15 AT CAJON SUMMIT...LAKE ARROWHEAD...
MOUNT BALDY...MOUNTAIN HOME VILLAGE...OAK GLEN...PHELAN...
RUNNING SPRINGS...TWIN PEAKS...WRIGHTWOOD
914 PM PST SUN JAN 2 2011

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 10 PM PST
MONDAY...

A WINTER STORM WARNING FOR HEAVY SNOW REMAINS IN EFFECT UNTIL 10 PM
PST MONDAY.

* SNOW LEVELS: 3000 FEET.

* SNOW ACCUMULATIONS: 1 TO 4 INCHES BELOW 4000 FT...5 TO 10
  INCHES ABOVE 4000 FEET...AND UP TO 12 INCHES ABOVE 5000 FEET.

* TIMING: SNOW...HEAVY AT TIMES...WILL CONTINUE ACROSS THE
  MOUNTAINS TONIGHT AND MONDAY. SNOW SHOWERS WILL TAPER OFF MONDAY
  EVENING. 

* VISIBILITY: LESS THAN ONE-QUARTER MILE AT TIMES IN SNOW AND FOG.

* IMPACTS: SNOW WILL ACCUMULATE AT THE TOP OF THE CAJON PASS WHICH
  WILL AFFECT MOTORISTS ON INTERSTATE 15. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WARNING FOR HEAVY SNOW MEANS SIGNIFICANT AMOUNTS
OF SNOW ARE FORECAST THAT WILL MAKE TRAVEL HAZARDOUS. ONLY TRAVEL
IN AN EMERGENCY. IF YOU MUST TRAVEL...KEEP AN EXTRA FLASHLIGHT...
FOOD...AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY.
TRAVELERS THROUGH THE MOUNTAINS SHOULD BE PREPARED FOR HAZARDOUS
WINTER WEATHER CONDITIONS. CHECK THE LATEST ROAD REPORTS BEFORE
DEPARTING. ALWAYS CARRY CHAINS AND TAKE EXTRA FOOD AND CLOTHING IF
YOU MUST TRAVEL INTO THE MOUNTAINS. THIS WEATHER COULD BE DEADLY
FOR UNPREPARED CAMPERS AND HIKERS.

&&

$$

CAZ060-031400-
/O.CON.KSGX.WW.Y.0001.000000T0000Z-110104T0600Z/
APPLE AND LUCERNE VALLEYS-
INCLUDING THE FOLLOWING LOCATIONS...ADELANTO...APPLE VALLEY...
EL MIRAGE...HELENDALE...HESPERIA...LUCERNE VALLEY...VICTORVILLE
914 PM PST SUN JAN 2 2011

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 10 PM PST
MONDAY...

A WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 10 PM PST
MONDAY.

* SNOW LEVELS: 2500 FEET.

* SNOW ACCUMULATIONS: 1 TO 3 INCHES WITH LOCAL AMOUNTS TO 4 INCHES
  NEAR THE FOOTHILLS.

* TIMING: LIGHT TO MODERATE SNOW TONIGHT AND MONDAY.

* IMPACTS: SNOW WILL ACCUMULATE AT THE TOP OF THE CAJON PASS WHICH
  WILL AFFECT MOTORISTS ON INTERSTATE 15.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE
TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS AND LIMITED
VISIBILITIES...AND USE CAUTION WHILE DRIVING. TRAVELERS SHOULD BE
PREPARED FOR HAZARDOUS WINTER WEATHER CONDITIONS. MOTORISTS ARE
URGED TO CHECK THE LATEST ROAD REPORTS BEFORE DEPARTING. ALWAYS
CARRY CHAINS AND TAKE EXTRA FOOD AND CLOTHING.
&&

$$

CAZ056-058-031400-
/O.CON.KSGX.WW.Y.0001.000000T0000Z-110104T0600Z/
RIVERSIDE COUNTY MOUNTAINS-SAN DIEGO COUNTY MOUNTAINS-
INCLUDING THE FOLLOWING LOCATIONS...AGUANGA...ANZA...
GARNER VALLEY...IDYLLWILD...MOUNTAIN CENTER...PINE COVE...
PINYON PINES...VISTA GRANDE...CUYAMACA...JULIAN...MOUNT LAGUNA...
RANCHITA
914 PM PST SUN JAN 2 2011

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 10 PM PST
MONDAY...

A WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 10 PM PST
MONDAY.

* SNOW LEVELS: 3500 FEET.

* SNOW ACCUMULATIONS: 2 TO 4 INCHES BELOW 5000 FEET...4 TO 6
  INCHES ABOVE 5000 FEET...AND UP TO 8 INCHES IN THE RIVERSIDE COUNTY
  MOUNTAINS ABOVE 7000 FEET.

* TIMING: SNOW TONIGHT AND MONDAY...CHANGING OVER TO SNOW SHOWERS
  MONDAY AFTERNOON AND ENDING MONDAY EVENING.

* WINDS: SOUTHWEST TO WEST 10 TO 20 MPH WITH GUSTS TO 30 MPH.

* VISIBILITY: LESS THAN ONE-QUARTER MILE AT TIMES IN SNOW AND FOG. 

* IMPACTS: SNOW COVERED ROADS AND REDUCED VISIBILITIES WILL MAKE
  TRAVEL HAZARDOUS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE
TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS AND LIMITED
VISIBILITIES...AND USE CAUTION WHILE DRIVING. TRAVELERS SHOULD BE
PREPARED FOR HAZARDOUS WINTER WEATHER CONDITIONS. MOTORISTS ARE
URGED TO CHECK THE LATEST ROAD REPORTS BEFORE DEPARTING. ALWAYS
CARRY CHAINS AND TAKE EXTRA FOOD AND CLOTHING.

&&

$$

MOEDE
818 
WWUS46 KSGX 031159
WSWSGX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN DIEGO CA
359 AM PST MON JAN 3 2011

...A WINTER STORM WILL IMPACT SOUTHERN CALIFORNIA THROUGH
THIS EVENING...

. A COLD LOW PRESSURE SYSTEM OVER SOUTHERN CALIFORNIA WILL
CONTINUE SCATTERED SHOWERS TODAY...DECREASING THIS EVENING AND
ENDING EARLY TUESDAY.

CAZ055-032200-
/O.CAN.KSGX.WS.W.0001.000000T0000Z-110104T0600Z/
/O.EXB.KSGX.WW.Y.0001.000000T0000Z-110104T0200Z/
SAN BERNARDINO COUNTY MOUNTAINS-
INCLUDING THE FOLLOWING LOCATIONS...ANGELUS OAKS...BALDWIN LAKE...
BARTON FLATS...BIG BEAR CITY...BIG BEAR LAKE...CRESTLINE...
FAWNSKIN...FOREST FALLS...I-15 AT CAJON SUMMIT...LAKE ARROWHEAD...
MOUNT BALDY...MOUNTAIN HOME VILLAGE...OAK GLEN...PHELAN...
RUNNING SPRINGS...TWIN PEAKS...WRIGHTWOOD
359 AM PST MON JAN 3 2011

...WINTER WEATHER ADVISORY IN EFFECT UNTIL 6 PM PST THIS EVENING
ABOVE 4000 FEET...
...WINTER STORM WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A WINTER
WEATHER ADVISORY ABOVE 4000 FEET FOR SNOW...WHICH IS IN
EFFECT UNTIL 6 PM PST THIS EVENING. THE WINTER STORM WARNING HAS
BEEN CANCELLED. 

* SNOW LEVELS: 2500 FEET ON DESERT SLOPES TO 3500 FEET ON COASTAL
  SLOPES.

* SNOW ACCUMULATIONS: ADDITIONAL 1 TO 3 INCHES ABOVE 3500 TO 4000
  FEET...LOCALLY 4 INCHES ABOVE 5000 FEET.

* TIMING: SNOW SHOWERS WILL BE MOST NUMEROUS DURING THE MORNING...THEN
  DECREASING DURING THE AFTERNOON.

* VISIBILITY: LOCALLY LESS THAN ONE-QUARTER MILE AT TIMES IN SNOW
  AND FOG.

* IMPACTS: SNOW WILL ACCUMULATE AT THE TOP OF THE CAJON PASS
  WHICH WILL AFFECT MOTORISTS ON INTERSTATE 15. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE
TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS AND LIMITED
VISIBILITIES...AND USE CAUTION WHILE DRIVING. TRAVELERS SHOULD BE
PREPARED FOR HAZARDOUS WINTER WEATHER CONDITIONS. MOTORISTS ARE
URGED TO CHECK THE LATEST ROAD REPORTS BEFORE DEPARTING. ALWAYS
CARRY CHAINS AND TAKE EXTRA FOOD AND CLOTHING. 

&&

$$

CAZ060-032200-
/O.EXT.KSGX.WW.Y.0001.000000T0000Z-110104T0200Z/
APPLE AND LUCERNE VALLEYS-
INCLUDING THE FOLLOWING LOCATIONS...ADELANTO...APPLE VALLEY...
EL MIRAGE...HELENDALE...HESPERIA...LUCERNE VALLEY...VICTORVILLE
359 AM PST MON JAN 3 2011

...WINTER WEATHER ADVISORY NOW IN EFFECT UNTIL 6 PM PST THIS
EVENING...

THE WINTER WEATHER ADVISORY IS NOW IN EFFECT UNTIL 6 PM PST THIS
EVENING. 

* SNOW LEVELS: 2500 TO 3000 FEET.

* SNOW ACCUMULATIONS: NEW ACCUMULATIONS OF 2 INCHES OR
  LESS...MAINLY THROUGH EARLY AFTERNOON.

* TIMING: GREATEST COVERAGE THROUGH EARLY AFTERNOON...THEN
  DECREASING DURING THE AFTERNOON.

* IMPACTS: LOCAL ACCUMULATIONS COULD CAUSE HAZARDOUS DRIVING
  CONDITIONS ON INTERSTATE 15...ESPECIALLY NEAR THE FOOTHILLS OF
  THE SAN BERNARDINO MOUNTAINS NORTH OF THE CAJON PASS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE
TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS AND LIMITED
VISIBILITIES...AND USE CAUTION WHILE DRIVING. TRAVELERS SHOULD BE
PREPARED FOR HAZARDOUS WINTER WEATHER CONDITIONS. MOTORISTS ARE
URGED TO CHECK THE LATEST ROAD REPORTS BEFORE DEPARTING. ALWAYS
CARRY CHAINS AND TAKE EXTRA FOOD AND CLOTHING. 
&&

$$

CAZ056-058-032200-
/O.EXT.KSGX.WW.Y.0001.000000T0000Z-110104T0200Z/
RIVERSIDE COUNTY MOUNTAINS-SAN DIEGO COUNTY MOUNTAINS-
INCLUDING THE FOLLOWING LOCATIONS...GARNER VALLEY...IDYLLWILD...
PINE COVE...VISTA GRANDE...CUYAMACA...MOUNT LAGUNA...RANCHITA
359 AM PST MON JAN 3 2011

...WINTER WEATHER ADVISORY NOW IN EFFECT UNTIL 6 PM PST THIS
EVENING ABOVE 4500 FEET...

THE WINTER WEATHER ADVISORY ABOVE 4500 FEET IS NOW IN EFFECT
UNTIL 6 PM PST THIS EVENING. 

* SNOW LEVELS: 3500 TO 4000 FEET.

* SNOW ACCUMULATIONS: NEW SNOW ACCUMULATIONS OF 1 TO 3 INCHES
  ABOVE 4500 FEET...EXCEPT LOCAL ACCUMULATIONS TO 4 INCHES ABOVE
  5000 FEET.

* TIMING: GREATEST COVERAGE FROM MID MORNING THROUGH MID
  AFTERNOON...THEN DECREASING THROUGH EARLY EVENING.

* WINDS: SOUTHWEST TO WEST 10 TO 20 MPH WITH GUSTS TO 30 MPH.

* VISIBILITY: LOCALLY LESS THAN ONE-QUARTER MILE AT TIMES IN SNOW
  AND FOG.

* IMPACTS: SNOW COVERED ROADS AND REDUCED VISIBILITIES WILL 
  MAKE TRAVEL HAZARDOUS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE
TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS AND LIMITED
VISIBILITIES...AND USE CAUTION WHILE DRIVING. TRAVELERS SHOULD BE
PREPARED FOR HAZARDOUS WINTER WEATHER CONDITIONS. MOTORISTS ARE
URGED TO CHECK THE LATEST ROAD REPORTS BEFORE DEPARTING. ALWAYS
CARRY CHAINS AND TAKE EXTRA FOOD AND CLOTHING.

&&

$$

MARTIN

What forecasters said that day

The local office's own words before this winter storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS San Diego, CA wrote its last area forecast discussion before this winter storm warning went out at Jan 2, 3:30 AM PST, 14 minutes earlier.

Area forecast discussion, Jan 2, 3:30 AM PST, 14 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN DIEGO CA
330 AM PST SUN JAN 2 2011

.SYNOPSIS...A STORM SYSTEM WILL BRING RAIN AND SNOW
TODAY...BEGINNING IN ORANGE AND SAN BERNARDINO COUNTIES LATE THIS
MORNING...THEN  SPREADING SOUTHEAST THROUGH THE AFTERNOON. THE STORM
WILL STALL OVER SOUTHERN CALIFORNIA...CONTINUING A THREAT OF LIGHT
SHOWERS THROUGH TUESDAY NIGHT. SOME DRYING AND WARMING IS LIKELY FOR
THE LATTER HALF OF NEXT WEEK AS HIGH PRESSURE BUILDS ALOFT.

&&

.DISCUSSION...FOR SOUTHWEST CALIFORNIA INCLUDING SAN DIEGO...
ORANGE...SOUTHWEST SAN BERNARDINO AND WEST RIVERSIDE COUNTIES.

.SHORT TERM (TODAY THROUGH TUESDAY)...
THERE WERE INCREASING MID AND HIGH LEVEL CLOUDS THIS MORNING. TEMPS
IN THE COASTAL BASIN AND DESERTS HAVE ONCE AGAIN DROPPED INTO THE
30S AND LOW 40S...THOUGH THEY SHOULDN'T LOWER MUCH MORE DUE TO THE
INCREASING CLOUD COVER. THE 00Z KNKX SOUNDING SHOWED WEAK FLOW AND
MINOR WARMING IN THE LOW LEVELS AND MOIST NORTHWEST TO WEST FLOW
ALOFT. WEAK OFFSHORE GRADIENTS AND TRENDS WITH ABOUT -3 MB SAN-IPL.

AN UPPER LEVEL LOW PRESSURE SYSTEM CURRENTLY CENTERED ABOUT 180 MI
WEST OF SAN FRANCISCO WILL SLOWLY SWING DOWN THE COAST AND INTO
SOUTHERN CALIFORNIA TODAY. MODELS ARE IN GOOD AGREEGMENT WITH
BRINGING RAIN AND SNOW INTO THE EXTREME NORTHWEST PORTION OF THE CWA
BY THE EARLY AFTERNOON...THEN SPREADING THE PRECIP SOUTH THROUGH
THIS EVENING. WITH THE COOL DRY AIR IN PLACE...DEVELOPING
PRECIPITATION WILL CAUSE LARGE DROPS IN THE BOUNDARY LAYER TEMP AND
RESULT IN VERY LOW SNOW LEVELS...AROUND 3000 TO 3500 FT. PRECIP MAY
START OUT AS RAIN IN THE HIGH DESERT...BUT WILL QUICKLY CHANGE OVER
TO SNOW AS EASTERLY WINDS CONTINUE TO USHER IN COLD AIR. AMOUNTS DO
NOT LOOK EXCESSIVE AT THIS TIME AT LOWER ELEVATIONS...BUT ABOVE 4000
FEET...6 TO 12 INCHES COULD ACCUMULATE BY MONDAY EVENING WITH
LOCALLY HIGHER AMOUNTS ON THE SW FACING SLOPES. A WINTER STORM
WARNING MAY BE NEEDED FOR THE SAN BERNARDINO MOUNTAINS...AND WINTER
WEATHER ADVISORIES ARE LIKELY FOR THE RIVERSIDE AND SAN DIEGO COUNTY
MOUNTAINS AS WELL AS THE HIGH DESERTS. WINDS WILL NOT BE A MAJOR
ISSUE...WITH MAX WIND GUSTS OF AROUND 35 MPHH IN THE MTNS. SNOW
LEVELS WILL GRADUALLY LIFT MONDAY EVENING AS THE LOW STARTS TO SHIFT
NORTHEAST. THE EC AND GFS HAVE BECOME MUCH MORE PROGRESSIVE WITH THE
LOW AND MOVE IT OUT OF THE REGION BY EARLY TUESDAY MORNING. THE NAM
IS THE ONLY OUTLIER AND KEEPS THE LOW OVER THE AREA THROUGH
WEDNESDAY. AT THIS TIME WILL JUST LEAVE A CHANCE OF RAIN THROUGH
TUESDAY MORNING.

.LONG TERM (WEDNESDAY THROUGH SATURDAY)...
BOTH THE GFS AND THE EC SHOW THE NEXT SHORT WAVE DROPPING DOWN WELL
OFF THE COAST AND FORMING A CUT-OFF LOW TO THE SOUTHWEST. AT THE
SAME TIME...AN UPPER LEVEL RIDGE OF HIGH PRESSURE BEGINS TO BUILD
OVER THE WEST COAST. THIS WILL BRING WARMER AND FAIR WEATHER WITH
WEAK OFFSHORE FLOW THROUGH THE END OF THE WEEK. THE MODELS
SHOW THE CUT-OFF TRACKING EAST ON FRIDAY. THE EC AND GFS ENSEMBLE
MEAN BRING IT INTO SOUTHERN CA WITH THE GFS KEEPING THE TRACK
THROUGH BAJA. EITHER WAY...THERE IS VERY LITTLE MOISTURE ASSOCIATED
WITH THIS LOW...SO NO PRECIP IS EXPECTED AT THIS TIME.

&&

.AVIATION...
021000Z...VFR CONDITIONS THROUGH THIS MORNING WITH VARIABLE CLOUDS
AOA FL120. LOW CLOUDS LYRD TO FL100 MOVE IN FROM THE NORTH THIS
AFTERNOON WITH MVFR CIGS AND VIS AFTER 00Z ALONG WITH A CHANCE OF
RAIN. HIGHER TERRAIN WILL BE OBSCD IN CLOUDS AND RAIN.

CIGS LOWER TO BETWEEN FL015 AND FL020 AFTER 06Z MON WITH AREAS OF
VIS 3-5SM...LOCALLY BLO 1SM IN AIN AND FOG.

&&

.SGX WATCHES/WARNINGS/ADVISORIES...

SPECIAL WEATHER STATEMENT. SEE LAXSPSSGX.

WINTER STORM WARNING FOR THE SAN BERNARDINO COUNTY MOUNTAINS. WINTER
WEATHER ADVISORY FOR THE HIGH DESERTS AND RIVERSIDE AND SAN DIEGO
COUNTY MOUNTAINS. SEE LAXWSWSGX.

&&

PUBLIC...SS
AVIATION/MARINE...PG
Hazardous weather outlook, Jan 1, 4:00 AM PST, 23 hours 44 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SAN DIEGO CA
400 AM PST SAT JAN 1 2011

CAZ042-043-048-050-055>058-060>062-PZZ750-PZZ775-021200-
ORANGE COUNTY COASTAL AREAS-
SAN DIEGO COUNTY COASTAL AREAS-
SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE-
SAN DIEGO COUNTY VALLEYS-
SAN BERNARDINO COUNTY MOUNTAINS-
RIVERSIDE COUNTY MOUNTAINS-
SANTA ANA MOUNTAINS AND FOOTHILLS-
SAN DIEGO COUNTY MOUNTAINS-
APPLE AND LUCERNE VALLEYS-
COACHELLA VALLEY-
SAN DIEGO COUNTY DESERTS-
COASTAL WATERS FROM SAN MATEO POINT TO THE MEXICAN BORDER AND OUT
30 NM-
WATERS FROM SAN MATEO POINT TO THE MEXICAN BORDER EXTENDING 30 TO
60 NM OUT INCLUDING SAN CLEMENTE ISLAND-
400 AM PST SAT JAN 1 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ALL OF EXTREME SOUTHWESTERN
CALIFORNIA.

.DAY ONE...TODAY AND TONIGHT.

AREAS OF FROST IN THE INLAND VALLEYS AND LOWER DESERTS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

A STORM SYSTEM WILL BRING CHANCES OF MORE PRECIPITATION LATE SUNDAY
INTO WEDNESDAY. ADDITIONAL RAINFALL COULD CAUSE ISOLATED ROCK AND
MUD SLIDES DUE TO SATURATED GROUND FROM PREVIOUS RAIN.

.SPOTTER INFORMATION STATEMENT...SKYWARN SPOTTER ACTIVATION IS NOT
REQUESTED FOR THIS AREA...HOWEVER WEATHER SPOTTERS ARE ENCOURAGED TO
REPORT SIGNIFICANT WEATHER CONDITIONS.

PG

The office that day

Everything else NWS San Diego, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 2, 3:44 AM PSTWinter Weather AdvisorySGXRiverside, San Bernardino, San Diego38 hr

Nearby

Winter Storm Warnings in California, 2011Every winter storm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.